Jump to content

Saphris users?


Recommended Posts

Hi I'm new to the group and I am currently on Abilify, Prozac, and Trazadone....my pdoc wants to start me on saphris instead of abilify because my glucose and cholesterol is too high...Im curious to see if anyone is taking saphris and what their experience with the side effects are or were....any info helps..thanks in advance... Oh yeah, and I have bipolar I and borderline pd. but I dont know how to put the list of present and past meds on the bottom yet...Im going to be looking around to try to figure out the guidelines and such...bear with me please!

Im 36, female, live in Texas, and have dealt with mental illness since I was around 12 yearsold but didnt get a diagnosis of anythig besides depression until I was about 31.

Link to comment
Share on other sites

I've been on saphris in the past, but basically, it was just like a sugar pill for me. I really didn't have any side effects from it (it tastes NASTY, even the black cherry if you're "lucky" enough to get it), but it didn't really help me either. Sorry I couldn't be more useful. I usually have a lot of weight issues with meds though, and this one I didn't have much trouble with, for what that's worth.

Link to comment
Share on other sites

I've been taking Saphris for a couple of months now and can't say enough about it. It's really been a godsend as far as quieting my brain, which likes to have constant conversations with itself and play music for me. The taste leaves something to be desired, but the black cherry isn't all that bad. The longer you leave it under your tongue, the less it seems to taste bad. I haven't had any side effects that I've noticed, though if I take 10mg, it makes me sleepy. I usually just take 5mg, morning and night.

From what I've read, people's experience is like mine, or it doesn't do anything, or they get akathisia in a bad way. Fortunately I don't get the latter.

Good luck with everything.

Motoko

Link to comment
Share on other sites

Thanks Megan, Motoko, and Claire :D ALL input is appreciated! I, too, have struggledwith weight gain on some of the meds, but my pdoc said that Saphris doesnt tend to make you gain in most people...also, I don't think I'll have to worry about the akathesia...I have been very tolerant of most meds..but thats just me being hopeful...lol. Again, thanks for the info and the welcome!

Link to comment
Share on other sites

Hi BB.

Since you're asking a medication question, you might find that you get more responses if you post over in the med part of the board over this 'away... http://www.crazyboards.org/forums/index.php/forum/14-antipsychotics-neuroleptics-major-tranquilizers-the-acme-pill-o-matics/

Welcome to CB. :)

Link to comment
Share on other sites

Hello and welcome. :)

I found Saphris sedating, but in a good help-me-sleep way. I took the whole dose at night. Akathisia was a problem for me with Abilify, but not on Saphris. If you don't have it now, I'd consider that a good sign that it won't be a problem on Saphris - but nothing is for sure.

I found Saphris to be one of the more helpful AAP's I've taken in terms of treating my depression.

It does taste bad, but you can request the black cherry from the pharmacy and they can order it. Eventually I ended up mostly getting used to both flavors and they seemed more palatable. My trick was to let the whole thing dissolve under my tongue and then swallow it all at once.. minimizing contact with my tastebuds. I didn't have any weight gain, but that's only been a problem for me on the Zyprexa, so I'm not particularly prone to it.

Hope you enjoy CB.

Link to comment
Share on other sites

  • 1 month later...

Hi everyone! Also a newbie to the site!

I have bi-polar and I am just starting Saphris ,I have been taking lamictal and serequol but the last 6 months I have had reaccuring depressions and are having big problems with anxiety/panic attacks so my doc thinks Saphris is better for anxiety and I'm coming off serequol...scarey!...med changes are not nice as I know you will all know about!

Does anyone know anything about Saphris and anxiety?

Link to comment
Share on other sites

  • 2 weeks later...

I have been on 20 mg of Saphris for a while now. Im schizotypal with psychosis and have chronic severe depression. The Saphris definitely helps with my halucinations and my family says they like being around me when I take it. The black cherry is better than the old stuff, it doesn't make my mouth numb either. I have had insomnia since age 12 so the extreme sleepiness was overwhelming at first. I was sleeping like 20 hrs a day in fact. I could probably sleep 12 now but I sleep like 6-8 and my pdoc gave me Nuvigil to help combat the 4 hours it was taking me to feel fully alert after waking. I take Lamictal for the depression which some people say makes them sleepy, not me. Adding the Nuvigil was the missing puzzle piece for me. No weight gain but I take Topamax for migraines which probably helps. I follow a very strict diet as well. The Saphris does seem to help with my mood swings too I think. I get really angry, REALLY ANGRY. Not so much these day.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...